MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a hole in the venous tube of the catheter.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, when preparing the catheter to perform the dialysis treatment, there was a hole in the venous tube at the level of the clamp and a fine bleeding was noticed from it.They noticed it when removing the heparin lock and rinsing the catheter.The hemodialysis hoses were not even connected there.The single-needle dialysis treatment was performed via the intact arterial limb and the patient was then admitted to vascular surgery for coronary artery exchange.After the treatment stat, the instruction on how to exchange the arterial catheter came from the facility's vascular surgery clinic.It was also stated that each sleeve of the catheter was wrap for protection after the end of the treatment.Before the start of the preparatory examination, the cuff was no longer present over the catheter (the patient came without cuff).Flushing was performed and the catheter was used three times per week.The catheter was not repaired, there was very small leak, descosept was used as the cleaning agent on the device and to clean the adapters.Tego was utilized and there was no luer adapter issue.The clamps were moved to a new location after each treatment and disinfectants were always allowed to dry sufficiently.However, an ointment was never applied to the catheter.There was no blood loss and blood transfusion was not required.The hole was a major source of infection and danger so the catheter was replaced with a new one.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when preparing the catheter to perform the dialysis treatment, there was a hole in the venous tube at the level of the clamp.They noticed it when removing the heparin lock and rinsing the catheter.The hemodialysis hoses were not even connected there.The single-needle dialysis treatment was performed via the intact arterial limb and the patient was then admitted to vascular surgery for coronary artery exchange.After the treatment stat, the instruction on how to exchange the arterial catheter came from the facility's vascular surgery clinic.It was also stated that each sleeve of the catheter was wrap for protection after the end of the treatment.Before the start of the preparatory examination, the cuff was no longer present over the catheter (the patient came without cuff).Flushing was performed and the catheter was used three times per week.The catheter was not repaired, there was very small leak, descosept was used as the cleaning agent on the device and to clean the adapters.Tego was utilized and there was no luer adapter issue.The clamps were moved to a new location after each treatment and disinfectants were always allowed to dry sufficiently.However, an ointment was never applied to the catheter.There was no blood loss and blood transfusion was not required.The hole was a major source of infection and danger so the catheter was replaced with a new one.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a cut in the extension tube which led to a leak.It was reported that there was a hole on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if there is sharp instrument contact.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d6b, d9, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15324390
Report Number3009211636-2022-00254
Device Sequence Number5124931
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number2113400067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/26/2022
10/10/2022
11/28/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/11/2022
10/26/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight63 KG